Alert archive / Ohio / Special Weather Statements in 2016
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Dec 15, 2016, 8:13 AM EST for Lorain County, Summit County, Ohio. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 15, 2016, 8:13 AM EST (13:13 UTC)
- Expired
- Dec 15, 2016, 9:45 AM EST
- In force
- 92 min
- Issued by
- NWS Cleveland, OH
Counties Lorain County, OH, Summit County, OH
The radar
The Cleveland radar (KCLE), 15 km from the middle of the area, began a volume at 13:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 1.2 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 105 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
363
WWUS81 KCLE 151313
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
813 AM EST THU DEC 15 2016
OHZ009>011-020-021-151445-
Erie-Summit-Lorain-Medina-Cuyahoga-
813 AM EST THU DEC 15 2016
...AN AREA OF HEAVY SNOW WILL AFFECT ERIE...NORTHERN SUMMIT...
SOUTHWESTERN CUYAHOGA...NORTHEASTERN MEDINA AND CENTRAL LORAIN
COUNTIES...
At 809 AM EST, an area of heavy lake effect snow was located along a
line extending from 6 miles west of Vermilion to near Cuyahoga Falls.
The band is sinking southward into central Lorain...northern Medina
and into Summit county.
Locations impacted include...
Cleveland, Lorain, Elyria, Vermilion, Parma, Cuyahoga Falls,
Strongsville, Brunswick, Westlake, North Royalton, North Ridgeville,
Hudson, Tallmadge, Amherst, Macedonia, Grafton, Stow and North
Olmsted.
Visibilities will drop quickly to a quarter of a mile or less in
this area of heavy snow.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 4128 8145 4109 8145 4137 8261 4142 8253
4141 8248 4150 8213
TIME...MOT...LOC 1309Z 313DEG 6KT 4143 8245 4120 8159
$$
OudemanWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Dec 15, 7:24 AM EST, 49 minutes earlier.
Area forecast discussion, Dec 15, 7:24 AM EST, 49 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
724 AM EST Thu Dec 15 2016
.SYNOPSIS...
Arctic cold front moved south across the area this morning ushering
in the coldest air of the season so far. High pressure over the
northern plains states will slide gradually southeast into the Ohio
valley by Friday morning. Low pressure will dive southeast into the
Oklahoma panhandle and move northeast into the central Great Lakes
by Saturday night and to southern Quebec by Sunday. A warm front
will lift north across the area Saturday followed by a cold front
Sunday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Just updated to include Lorain in the Lake Effect Snow Warning.
Band should dump a quick 6 to 8 inches in the next few hours
across the northern half of the county.
Previous Update...
Getting ugly out there. Lots of reports of stranded cars in and
around the Cleveland area. Intense snow band is parked over
Cleveland Hopkins Airport after having spent a good part of the
night over downtown Cleveland. Just got a glimpse of some
lightning here at the office and visibility is near zero.
The band continues to slowly shift south as expected but the
latest short term models coming in are suggesting now the flow
will become more laminar by this afternoon. The band may not move
much today. More intense bands will develop further up the lake
shore in the snowbelt and remain nearly stationary as well. Some
places may go way over current forecast snow amounts...especially
in Cuyahoga County as well as in Ashtabula, Erie and Crawford
counties in the northeast if bands persist.
Toledo will continue to see some light snow off Lake Michigan in a
snow band extending east from that lake. Expecting 1 to 2 inches
of snow there.
Rest of the area will be markedly different than the northeast
with fair but cold temperatures in store.
Previous Discussion...
An intense lake effect snow band continues across extreme
northeast Lorain County through Cuyahoga county into Summit,
Portage, southern Geauga, and Trumbull Counties. This band is
reducing visibilities to near zero at times in the heavy snow in
downtown Cleveland. The combination of the gusty winds and heavy
snow is contributing to the reduced visibilities.
Latest short term models suggest bands are trying to become more
westerly after having shifted to a northwesterly component earlier
in the night. This will allow multiple bands to develop in the
northeast snowbelt areas east of Cleveland up to Erie and Crawford
Counties in Pennsylvania. 850 mb temperatures are down to -20
across the area with the arctic air setting up extreme instability.
Model soundings indicate a deep area of moisture from the surface up
to 8000 feet where the inversion lies. So, this should be favorable
for lake effect snow to continue through the day today.
As the flow becomes more westerly through the day, expecting snow
bands to shift up the lake shore. Column of air over the area will
begin to dry out aloft and inversion will begin to settle downward
and this will have a tendency to start to squash some of the lake
effect.
Due to the intense band over Cuyahoga county this morning, upgraded
this area from and advisory to a Lake Effect Snow Warning. Generally
in the band 6 to 8 inches of snow expected with 8 to 12 inches in
the higher elevations east of Cleveland. Also issued a lake effect
snow advisory for Summit, Portage, and Trumbull Counties. Thinking
is the northern portions of these counties will see advisory
criteria of 3 to 5 inches of snow especially this morning.
Some snow bands extending east across Lucas county will produce some
lake effect snow across that area with some light accumulations
expected. Rest of the area will contend with the cold temperatures
and fair weather through the day.
Winds will be a big problem in the snow bands causing significant
blowing and drifting of the snow and reducing visibilities to near
zero at times.
The cold air temperatures away from the downwind end of the lake in
combination with the gusty winds will cause wind chills to dip well
below zero this morning.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
Winds will remain gusty across the forecast area tonight. With
arctic air firmly entrenched over the area in combination with the
gusty winds, very cold wind chills are expected through Friday
morning.
Lake effect will begin to encounter some shear overnight as bands
try to shift closer to the lake shore. Best instability places the
bands near the lake as well as high pressure slides southeast into
the Ohio valley region. A big disruption in the flow takes place
Friday as ridging builds into the area and warm air advection begins
to take place slightly.
As high pressure builds into the Ohio Valley, a return back to fair
weather will take place for a brief period early Friday night.
Another storm system is progged to move southeast into the Oklahoma
Panhandle and lift northeast into the central Great Lakes by the
weekend. This will bring another round of moisture into the area
Friday night. Since temperatures will be quite cold, snow should be
the rule across the northern tier counties. However, a mix of snow
sleet and freezing rain are possible across the south as warm air
tries to ride up over the cold air at the surface.
A warming trend will take place as we head into the weekend ahead of
the storm system.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Warm advection/overrunning precipitation expected on Friday night as
southerly flow develops ahead of low pressure approaching from the
plains. Precipitation will start as snow for all areas but as a the
low level jet ramps up overnight, warm air aloft will outpace
warming surface temperatures and lead to a window of mixed
precipitation. Freezing rain looks likely for several hours at least
as far north as Route 30 and may extend all the way north to Lake
Erie. Before the freezing rain, additional snow accumulation will
range from around an inch in the southern counties to 2 to 4 inches
near Lake Erie with locally higher amounts in northwest PA where it
will take longer to transition to the wintry mix. Winter Weather
Advisories may be needed again Friday night into Saturday morning
before temperatures warm above the freezing mark and we transition to
all rain. Highs on Saturday are expected to surpass 40 degrees for
all but extreme northwest Ohio and this will lead to some melting of
the snowpack.
The cold front will move back south across the area on Saturday
night and highs on Sunday will be back in the 20s. Some lake effect
snow showers will follow on Sunday night but moisture decreases
quickly so not expecting any significant accumulations.
&&
.AVIATION /12Z Thursday THROUGH Monday/...
Heavy band of lake effect snow with visibility down to a quarter
mile or less will impact CLE through at least 13Z before
conditions start to improve. This band extends southwest towards
YNG where moderate to heavy snow is also expected. Westerly winds
will gust to 20-30 knots today with blowing and drifting of snow
at CLE/YNG/ERI. Outside of the snowbelt, TOL/CAK will be clipped
by snow showers at times. Snow is expected to decrease in
intensity into this afternoon but occasional bursts of snow with
IFR visibilities are possible into tonight at CLE/ERI.
Winds will start to drop off late this afternoon and will become
light overnight. Skies will tend to clear from the west overnight
except at ERI where MVFR conditions and occasional snow showers will
lingering at ERI.
OUTLOOK...Non VFR returns Friday night with snow and a wintry mix
of precipitation into Saturday. Non-VFR continues through Sunday
night most areas and Monday in the snowbelt.
&&
.MARINE...
Gales of 35 to 40 knots will continue today and gradually decrease
from west to east tonight. This is leading to low water levels on
the western basin of Lake Erie. Have extended the Low Water
Advisory until 10 pm this evening when water levels should reach
safe levels again. Also added a mention of freezing spray to the
forecast given the arctic air overspreading the lake in conjunction
with high waves. After the Gale Warning expires this evening, a
Small Craft Advisory will be needed for all areas overnight and will
need to continue on the east end of the lake into Friday morning.
A warm front will lift north across the lake on Friday night with
southerly winds increasing to 15 to 25 knots. A cold front will
follow Saturday night into Sunday and another Small Craft Advisory
will likely be needed on the east half of the lake as waves reach 3
to 5 feet.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Lake Effect Snow Warning until 10 AM EST Friday for OHZ012>014-
089.
Lake Effect Snow Warning until 4 AM EST Friday for OHZ010-011.
Wind Chill Advisory until 10 AM EST Friday for OHZ003-006>010-
017>023-027>033-036>038-047.
Lake Effect Snow Advisory until 4 AM EST Friday for OHZ021>023.
PA...Lake Effect Snow Warning until 10 AM EST Friday for PAZ001>003.
MARINE...Gale Warning until 10 PM EST this evening for LEZ061-142>149-
162>169.
Low Water Advisory until 10 PM EST this evening for LEZ142>144-
162>164.
&&
SYNOPSIS...Lombardy
NEAR TERM...Lombardy
SHORT TERM...Lombardy
LONG TERM...KEC
AVIATION...KEC
MARINE...KECHazardous weather outlook, Dec 15, 4:55 AM EST, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 455 AM EST THU DEC 15 2016 PAZ001>003-161000- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD- 455 AM EST THU DEC 15 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 10 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ012>014-089-161000- LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE- 455 AM EST THU DEC 15 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 10 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ011-161000- CUYAHOGA- 455 AM EST THU DEC 15 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 4 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ021>023-161000- SUMMIT-PORTAGE-TRUMBULL- 455 AM EST THU DEC 15 2016 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 4 AM EST FRIDAY... ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ003-006>010-017>020-027>033-036>038-047-161000- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-HANCOCK-SENECA-HURON-MEDINA- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX- 455 AM EST THU DEC 15 2016 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ142>144-162>164-161000- LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- 455 AM EST THU DEC 15 2016 ...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... ...LOW WATER ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LOW WATER ADVISORY. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LOW WATER ADVISORY. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-145>149-165>169-161000- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH- LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 455 AM EST THU DEC 15 2016 ...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Dec 15, 5:13 AM EST, 3 hours before
Special Weather Statement
National Weather Service Cleveland OH
513 AM EST THU DEC 15 2016
OHZ011-013-021>023-151130-
Trumbull OH-Summit OH-Portage OH-Geauga OH-Cuyahoga OH-
513 AM EST THU DEC 15 2016
...An intense snow squall will affect central Trumbull...extreme
northeastern Summit...southern Geauga...northern Portage and central
Cuyahoga Counties Until 630 AM EST...
At 503 AM EST, radar indicated an intense snow squall along a line
extending from near Lakewood to Solon, continuing east towards
Cortland. This intense snow will remain nearly stationary through
630 AM EST and impact most major interstates heading into downtown
Cleveland from the south and west early this morning.
HAZARDS INCLUDE...
Winds gusting to 30 mph and visibility rapidly dropping to less
than a quarter of a mile. Snowfall rates of 1 to 2 inches per hour
will continue.
Locations impacted include...
Cleveland, Warren, Parma, Lakewood, Cleveland Heights, Westlake,
Solon, Twinsburg, Warrensville Heights, Macedonia, Cortland, South
Russell, Garrettsville, Highland Hills, Mantua, West Farmington,
Bristolville, Vienna Center, Leavittsburg and North Olmsted.
Use extra caution if you must travel into or through this snow
squall. Rapid changes in visibility and potentially slick roads are
likely to lead to accidents. Consider delaying travel until the
squall passes your location.
LAT...LON 4121 8052 4125 8102 4131 8155 4144 8197
4150 8196 4148 8189 4150 8180 4149 8174
4150 8171 4153 8167 4153 8165 4134 8052
TIME...MOT...LOC 1003Z 038DEG 2KT 4150 8195 4134 8134
&&
ODOT DMS 303, 304, 306, 307, 308, 309, 310, 311, 317, 318, 319, 321,
322, 323, 324, 328, and 329.
ClarkSpecial weather statement, Dec 15, 6:29 AM EST, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Cleveland OH
629 AM EST THU DEC 15 2016
OHZ010>014-021>023-033-089-PAZ001>003-151330-
Trumbull OH-Ashtabula Inland OH-Summit OH-Lorain OH-Portage OH-
Mahoning OH-Ashtabula Lakeshore OH-Geauga OH-Cuyahoga OH-Lake OH-
Crawford PA-Northern Erie PA-Southern Erie PA-
629 AM EST THU DEC 15 2016
...Intense snow bands will affect northeastern Mahoning...Lake...
Trumbull...northern Summit...Ashtabula...Geauga...Portage...
Cuyahoga...northern Lorain...Crawford and Erie Counties Until 830 AM
EST...
At 623 AM EST, radar indicated an intense snow band from
northeastern Lorain County through central Cuyahoga County into
southern Geauga, northern Summit, northern Portage, and norther
Trumbull counties. The band is not expected to move much through
830 AM this morning.
Another band of heavy snow extends through northern Ashtabula county
into central Crawford county in Pennsylvania. More intense bands
were also located from Erie, Pennsylvania to the New York border.
These bands will move little this morning.
HAZARDS INCLUDE... Winds to 30 mph Visibility rapidly dropping to
near zero can be expected in the heavy snow bands. Up to 2 inches
per hour of snow accumulation is likely.
Locations impacted include...
Cleveland, Erie, Youngstown, Lorain, Elyria, Warren, Painesville,
Ashtabula, Willowick, Meadville, Conneaut, Ravenna, Vermilion,
Chardon, Jefferson, Fairport Harbor, Geneva-On-The-Lake, Parma,
Lakewood and Cuyahoga Falls.
Use extra caution if you must travel into or through this snow
squall. Rapid changes in visibility and potentially slick roads are
likely to lead to accidents. Consider delaying travel until the
squall passes your location.
To report hazardous weather conditions, go to our website at
weather.gov/cle and submit your report via social media, when you can
do so safely.
LAT...LON 4162 7982 4149 8000 4149 8052 4111 8052
4111 8124 4124 8169 4128 8169 4128 8180
4143 8233 4154 8201 4153 8172 4175 8136
4200 8053 4227 7976 4201 7976 4199 7961
4162 7962
TIME...MOT...LOC 1123Z 180DEG 0KT 4135 8340
&&
ODOT DMS 302, 303, 304, 306, 307, 308, 309, 310, 311, 312, 313, 314,
315, 317, 318, 319, 320, 321, 322, 323, 324, 326, 328, and 329.
LombardyLocal storm report, Dec 15, 7:34 AM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
734 AM EST THU DEC 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 AM HEAVY SNOW CLEVELAND 41.48N 81.68W
12/15/2016 E4.5 INCH CUYAHOGA OH PUBLIC
DOWNTOWN CLEVELAND
0630 AM HEAVY SNOW LAKEWOOD 41.48N 81.80W
12/15/2016 E7.0 INCH CUYAHOGA OH PUBLIC
0650 AM HEAVY SNOW EDINBORO 41.87N 80.12W
12/15/2016 E8.0 INCH ERIE PA PUBLIC
0650 AM HEAVY SNOW SAEGERTOWN 41.71N 80.14W
12/15/2016 E3.0 INCH CRAWFORD PA PUBLIC
0650 AM HEAVY SNOW WOODCOCK 41.75N 80.08W
12/15/2016 E6.0 INCH CRAWFORD PA PUBLIC
0650 AM HEAVY SNOW MEADVILLE 41.65N 80.15W
12/15/2016 E3.0 INCH CRAWFORD PA PUBLIC
&&
CLARKSpecial weather statement, Dec 15, 8:13 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
813 AM EST THU DEC 15 2016
OHZ009>011-020-021-151445-
Erie-Summit-Lorain-Medina-Cuyahoga-
813 AM EST THU DEC 15 2016
...AN AREA OF HEAVY SNOW WILL AFFECT ERIE...NORTHERN SUMMIT...
SOUTHWESTERN CUYAHOGA...NORTHEASTERN MEDINA AND CENTRAL LORAIN
COUNTIES...
At 809 AM EST, an area of heavy lake effect snow was located along a
line extending from 6 miles west of Vermilion to near Cuyahoga Falls.
The band is sinking southward into central Lorain...northern Medina
and into Summit county.
Locations impacted include...
Cleveland, Lorain, Elyria, Vermilion, Parma, Cuyahoga Falls,
Strongsville, Brunswick, Westlake, North Royalton, North Ridgeville,
Hudson, Tallmadge, Amherst, Macedonia, Grafton, Stow and North
Olmsted.
Visibilities will drop quickly to a quarter of a mile or less in
this area of heavy snow.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 4128 8145 4109 8145 4137 8261 4142 8253
4141 8248 4150 8213
TIME...MOT...LOC 1309Z 313DEG 6KT 4143 8245 4120 8159
OudemanThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 10:34 PM EST | Special Weather Statement | CLE | Ashtabula | 86 min |
| Dec 14, 10:58 PM EST | Special Weather Statement | CLE | Lake | 32 min |
| Dec 15, 12:06 AM EST | Special Weather Statement | CLE | Ashtabula, Cuyahoga, Lake | 114 min |
| Dec 15, 2:00 AM EST | Special Weather Statement | CLE | Cuyahoga, Geauga, Trumbull | 90 min |
| Dec 15, 4:08 AM EST | Lake Effect Snow Advisory | CLE | Cuyahoga, Portage, Summit, Trumbull | 24 hr |
| Dec 15, 5:13 AM EST | Special Weather Statement | CLE | Trumbull | 77 min |
| Dec 15, 6:29 AM EST | Special Weather Statement | CLE | Ashtabula, Cuyahoga, Geauga, Lake, Lorain, Portage and 1 more | 2 hr |
| Dec 15, 8:19 AM EST | Special Weather Statement | CLE | Lorain, Summit | 86 min |
| Dec 15, 3:32 PM EST | Small Craft Advisory | CLE | 6 hr | |
| Dec 15, 6:59 PM EST | Special Weather Statement | CLE | Ashtabula, Lake | 91 min |
Nearby
Special Weather Statements in Ohio, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.